Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, May 24, 2012
May 24, 2012 · NWS PHI · 11 events in 2 counties and zones
An upper air disturbance passing over a quasi-stationary front that helped pool a warm and moist air mass triggered thunderstorms across central and southern New Jersey during the afternoon of the 24th. The thunderstorms then expanded into the Philadelphia northern suburbs and the Lehigh Valley and Poconos.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance passing over a quasi-stationary front that helped pool a warm and moist air mass triggered thunderstorms across central and southern New Jersey during the afternoon of the 24th. The thunderstorms then expanded into the Philadelphia northern suburbs and the Lehigh Valley and Poconos. While a combination of large hail and damaging winds occurred with the severe thunderstorms, there were over a dozen other reports of smaller hail with the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 24, 10:21 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, May 24, 10:21 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT THU MAY 24 2012
.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE AND A WEAK UPPER TROUGH WILL
CONTINUE TO BRING UNSETTLED CONDITIONS TO THE AREA TODAY THROUGH
FRIDAY. AN UPPER RIDGE WILL BUILD ACROSS THE AREA THIS WEEKEND
INTO MONDAY WHILE LOW PRESSURE FORMS WELL TO THE SOUTH. THESE
SYSTEMS WILL BRING SHOWERS AT TIMES FOR THE AREA THIS WEEKEND
ALONG WITH INCREASING TEMPERATURES. A FRONT WILL CROSS THE AREA
NEXT TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VISIBILITIES ARE STILL BELOW ONE MILE IN SPOTS ACROSS THE
POCONOS. THIS WILL IMPROVE THIS AFTERNOON.
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ACROSS THE
I-95 CORRIDOR AND COASTAL PLAIN. MESOSCALE ANALYSIS SHOWED AN
INCREASE IN CAPE THE LAST COUPLE HOURS. EVEN A SMALL AMOUNT OF
MOISTURE CONVERGENCE AND FRONTOGENESIS CAN BE FOUND.
COMBINE THE ABOVE WITH SECONDARY VORTICITY APPROACHING THE REGION
FROM THE SOUTH, WE'LL CONTINUE TO CARRY THE GOING POPS INTO THE
AFTERNOON. THE UPSLOPE AREAS REMAIN A BIT STABLE AT THIS TIME, BUT
THAT SHOULD CHANGE THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE LOWER LEVEL SOUTHERLY FLOW SHOULD REPLENISH SOME MOISTURE
TONIGHT. ALL INSTABILITY APPEARS TO BE ELEVATED, BUT IT DOES EXIST.
ANOTHER MID LEVEL IMPULSE IS PROGGED INTO OUR AREA WITH THIS
FORECAST CYCLE, ALTHOUGH IT DOESN'T HAVE ANY ASSOCIATED Q-VECTOR
CONVERGENCE. LOWER LEVEL FRONTOGENESIS IS PRACTICALLY NIL. THERE MAY
BE SOME DIFFERENTIAL DIVERGENCE, BUT IT MAY BE OFF THE COAST. WE
AGAIN UNCOMFORTABLY CARRY RATHER LOW CHANCE POPS WHICH ARE HIGHEST
NORTHWEST. WE HAVE LEFT OUT ANY MENTION OF FOG AT THIS POINT.
GUIDANCE AND CONTINUITY AGREED FAIRLY WELL ON TEMPERATURE, AND THEY
WERE ACCEPTED. IT LOOKS LIKE ANOTHER MUGGY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE WEAK UPPER TROUGH THAT HAS BEEN ACROSS THE AREA THE PAST FEW
DAYS FINALLY MOVES NORTHEAST OF THE AREA FRIDAY AND INTO NEW ENGLAND
FRIDAY NIGHT. SCATTERED SHOWERS/TSTMS WILL BE OVER THE AREA
FRI...BUT BECOME LESS IN COVERAGE BY SAT AS A RIDGE OF HIGH PRESSURE
FROM THE WEST TRIES TO BUILD IN. THE LATEST OPERATIONAL RUNS SHOW
LOW PRESSURE SPINNING OFF THE CAROLINA COAST THIS WEEKEND AND
SEVERAL SHORT WAVES ROUNDING THE UPPER RIDGE. THESE WAVES BRING THE
POSSIBILITY FOR SHOWERS/TSTMS WITH THEM. THE LOW OFF THE CAROLINAS
MAY THROW BACK MOISTURE FROM THE OCEAN BACK ACROSS THE AREA. THESE
SYSTEMS WILL KEEP US FROM HAVING A TOTALLY DRY FCST FOR THE WEEKEND
AND MONDAY...BUT THE VAST MAJORITY OF THE TIME IT WILL BE DRY.
ISOLATED/SCT SHOWERS AND TSTMS WILL BE AROUND FOR THE AFTERNOON
HOURS. A BETTER CHC FOR SHOWERS/TSTMS WILL BE NEXT TUE-TUE NIGHT AS
A LOW MOVES TO THE NORTH AND ITS ASSOCIATED FRONTS CROSS THE AREA.
TEMPERATURES WILL CLIMB TO ABOVE NORMAL VALUES FRI AND STAY THERE
THROUGH THE WEEKEND. MUCH ABOVE NORMAL TEMPERATURES WITH HIGHS CLOSE
TO 90 WILL BE AROUND FOR MON AND TUE NEXT WEEK. WE WILL KEEP THE
MENTION OF THE HIGH TEMPERATURES IN THE HWO PRODUCT THIS MORNING.
ONCE THE FRONTS CROSS THE AREA NEXT TUE...TEMPERATURES WILL RETURN
BACK TO A LITTLE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
FOR THE MOST PART, FOG WAS NOT AN ISSUE THIS MORNING, AND MAINLY
WE WERE SEEING MVFR TO VFR VISIBILITIES AROUND DAYBREAK. AN
EXCEPTION WAS AT ILG POSSIBLY BECAUSE OF THE FLOW OFF THE BAY.
REGARDING CEILINGS, MOST TAF SITES WERE ON THE CUSP BETWEEN IFR
AND MVFR EARLY THIS MORNING, WITH THE SOUTHEASTERN TAF SITES MOST
DIFFICULT TO FORECAST INSOFAR AS STRATUS THERE WAS MORE PATCHY
THAN IT WAS FURTHER INLAND. OUR TAF AT MIV WAS ON THE PESSIMISTIC
SIDE, BUT STRATUS WAS CONTINUING TO REDEVELOP THERE. REGARDING
ACY, WE HAVE GONE WITH AN OPTIMISTIC VFR FORECAST GIVEN
INDICATIONS FROM SATELLITE DATA. ELSEWHERE, WE FORECAST EITHER LOW
MVFR OR IFR CEILINGS THROUGH DAYBREAK, AFTER WHICH TIME WE
FORECAST ALL CEILINGS AND ANY LOW VISIBILITIES TO RISE TO VFR
DURING THE COURSE OF THE MORNING. GENERALLY SOUTHEAST WINDS AT
NEAR 10 KNOTS ARE EXPECTED. WE THEN FORECAST A MODEST
DETERIORATION TO MVFR CONDITIONS TOWARD THE END OF THE 06Z TAF
PERIOD. CONVECTION IS POSSIBLE TODAY, BUT NOT CERTAIN ENOUGH TO
CARRY IN ANY ONE TAF.
OUTLOOK...MOSTLY FINE FLYING WEATHER FRIDAY AND THROUGH THE
HOLIDAY WEEKEND. SCATTERED SHOWERS/TSTMS MAY CREATE LOCALLY POOR
CIGS/VSBYS DURING THE AFTERNOONS. OVERNIGHT FOG MAY CREATE
RESTRICTIONS IN VSBY EACH NIGHT.
&&
.MARINE...
WE ARE FORECASTING SUB-ADVISORY SOUTHEAST WINDS OF AROUND 10 KNOTS
AND SUB-ADVISORY SEAS THROUGH TONIGHT.
OUTLOOK...
SUB-SCA CONDITIONS SHOULD CONTINUE FRIDAY AND THROUGH THE HOLIDAY
WEEKEND. THE BIGGEST HAZARD IN THE OUTLOOK PERIOD WOULD BE
ISOLATED TO SCATTERED TSTMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...DELISI/KRUZDLO
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, May 24, 3:42 AM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 AM EDT THU MAY 24 2012
DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>024-
026-027-PAZ054-055-060>062-250845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
442 AM EDT THU MAY 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-250845-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
442 AM EDT THU MAY 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS MAY
LEAD TO HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 IN URBAN
AREAS DURING THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-250845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
442 AM EDT THU MAY 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 11:52 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT THU MAY 24 2012
NJZ017-018-022-241745-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-
1252 PM EDT THU MAY 24 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ATLANTIC...CAMDEN AND GLOUCESTER COUNTIES...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF THUNDERSTORMS IN FAR WESTERN ATLANTIC COUNTY INTO
SOUTHEASTERN GLOUCESTER AND CAMDEN COUNTIES. THIS CLUSTER OF STORMS
IS MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3959 7467 3951 7499 3983 7531 3993 7498
3986 7491 3979 7491 3978 7489 3978 7485
FORECASTER: GORSESpecial weather statement, May 24, 12:19 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT THU MAY 24 2012
NJZ015-019-241815-
MERCER NJ-NORTHWESTERN BURLINGTON NJ-
119 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND MERCER COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF TRENTON TO 15 MILES SOUTHEAST OF
CAMDEN...MOVING NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
EVESHAM AROUND 130 PM...CROSSWICKS...LUMBERTON AROUND 145
PM...YARDVILLE-GROVEVILLE...NWS OFFICE AROUND 200 PM...WHITE HORSE
AND FLORENCE AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
IF YOU SEE THREATENING WEATHER, MOVE INDOORS QUICKLY.
LAT...LON 3979 7485 3979 7488 4000 7500 4008 7489
4008 7487 4013 7482 4012 7478 4013 7474
4016 7472 4018 7474 4024 7467 4007 7458
TFGSpecial weather statement, May 24, 12:57 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EDT THU MAY 24 2012
NJZ017-018-PAZ068-070-071-241900-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-PHILADELPHIA PA-
157 PM EDT THU MAY 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...DELAWARE...
GLOUCESTER...MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CAMDEN...MOVING NORTHWEST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MORTON...GLENOLDEN AROUND 215
PM...UPPER PROVIDENCE TOWNSHIP...MEDIA AROUND 230 PM AND ELAM AROUND
245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH SMALL
HAIL.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4002 7502 4000 7506 3999 7505 4000 7504
3999 7502 3991 7505 3975 7515 3986 7555
4011 7524 4005 7501
TFGLocal storm report, May 24, 1:08 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
208 PM EDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ATCO 39.77N 74.89W
05/24/2012 M1.00 INCH CAMDEN NJ PUBLIC
QUARTER SIZE HAIL REPORTED IN BLACKWOOD.
0120 PM FLOOD MEDFORD 39.90N 74.82W
05/24/2012 BURLINGTON NJ PUBLIC
STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.
0124 PM HAIL BLACKWOOD 39.80N 75.06W
05/24/2012 M0.75 INCH CAMDEN NJ PUBLIC
0125 PM HAIL BARCLAY FARM 39.90N 75.00W
05/24/2012 M0.50 INCH CAMDEN NJ TRAINED SPOTTER
0129 PM HAIL VINCENTOWN 39.93N 74.75W
05/24/2012 M0.88 INCH BURLINGTON NJ PUBLIC
0142 PM HAIL LUMBERTON 39.97N 74.81W
05/24/2012 M0.50 INCH BURLINGTON NJ PUBLIC
0155 PM TSTM WND GST PHILADELPHIA CENTER CIT 39.95N 75.17W
05/24/2012 M55 MPH PHILADELPHIA PA ASOS
0204 PM HAIL MEDFORD 39.90N 74.82W
05/24/2012 M0.50 INCH BURLINGTON NJ PUBLIC
&&
EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200050 PHI1200052 PHI1200051
MEOLASpecial weather statement, May 24, 1:26 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT THU MAY 24 2012
PAZ067>070-241930-
BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
226 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF PHILADELPHIA TO 13 MILES SOUTHWEST OF PHILADELPHIA...
MOVING NORTHWEST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR ARDMORE...
ORELAND AROUND 230 PM...WEST CONSHOHOCKEN...SPRING HOUSE
AROUND 245 PM...BRITTANY FARMS-HIGHLANDS...CHALFONT
AROUND 300 PM...VALLEY FORGE...FRICKS AROUND 315 PM...TRAPPE AND
SOUDERTON AROUND 330 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU SEE
THREATENING WEATHER, MOVE INDOORS.
LAT...LON 4006 7514 4008 7517 4007 7519 4009 7522
4005 7526 4001 7521 3997 7528 3996 7526
3987 7539 4012 7559 4040 7523 4014 7504
TFGThunderstorm Wind, Bucks
- When
- May 24, 1:29 PM EST
- Where
- Bucks County, 0.43 mi WNW of Jamison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.252, -75.088
A severe thunderstorm knocked down large tree limbs and wires in Jamison in Warwick Township.
Thunderstorm Wind, Bucks
- When
- May 24, 1:50 PM EST
- Where
- Bucks County, Chalfont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.280, -75.200
A severe thunderstorm knocked down large tree limbs in Chalfont.
Hail, Bucks
- When
- May 24, 1:50 PM EST
- Where
- Bucks County, Chalfont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.280, -75.200
A severe thunderstorm dropped quarter size hail in Chalfont.
Thunderstorm Wind, Bucks
- When
- May 24, 1:57 PM EST
- Where
- Bucks County, Hilltown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -75.230
A severe thunderstorm knocked down a few trees in Hilltown Township.
Thunderstorm Wind, Bucks
- When
- May 24, 2:00 PM EST
- Where
- Bucks County, Perkasie
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.370, -75.280
A severe thunderstorm produced wind gusts of 60 mph in Perkasie.
Thunderstorm Wind, Bucks
- When
- May 24, 2:03 PM EST
- Where
- Bucks County, 1.23 mi W of Sellersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.373, -75.343
A severe thunderstorm knocked down a few trees in West Rockhill Township.
Hail, Bucks
- When
- May 24, 2:03 PM EST
- Where
- Bucks County, 1.46 mi ENE of Argus
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.374, -75.353
A severe thunderstorm also dropped quarter size hail in West Rockhill Township.
Hail, Bucks
- When
- May 24, 2:12 PM EST
- Where
- Bucks County, Quakertown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.450, -75.330
A thunderstorm dropped nickel size hail in Quakertown.
Hail, Lehigh
- When
- May 24, 2:30 PM EST
- Where
- Lehigh County, Emmaus
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.530, -75.480
A thunderstorm dropped penny size hail in Emmaus.
Thunderstorm Wind, Lehigh
- When
- May 24, 2:40 PM EST
- Where
- Lehigh County, Catasauqua
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.670, -75.480
A severe thunderstorm knocked down large tree limbs and wires in Catasauqua.
Thunderstorm Wind, Lehigh
- When
- May 24, 2:40 PM EST to 2:45 PM EST
- Where
- Lehigh County, 0.58 mi ESE of Guth to 0.89 mi S of Coplay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.618, -75.539
A severe thunderstorm knocked down one large tree in Whitehall Township and several large tree limbs and wires in South Whitehall and Whitehall Townships.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, May 24, 20121 death · 1 event
- Tornado in Nebraska, May 24, 2012$100,000 · EF2 · 1 event
- Hail and Damaging Winds in Wisconsin, May 24, 2012$900,000 · 65 kt wind · 7 events
- Tornado and Damaging Winds in Iowa, May 24, 2012$191,000 · EF1 · 5 events
- Hail and Damaging Winds in Minnesota, May 24, 2012$70,000 · 56 kt wind · 7 events
- Heavy Rain in Minnesota, May 24, 201239 events
- Hail and Damaging Winds in Iowa, May 24, 2012$35,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Wisconsin, May 24, 2012$28,000 · 56 kt wind · 13 events
- Dust Storm and Strong Wind in Illinois, May 24, 20123 injured · $10,000 · 2 events
- Wildfire in California, May 24 to 28, 20123 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 24, 201262 kt wind · 9 events
- Hail and Damaging Winds in Missouri, May 24, 2012$1,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382892, 382906, 383086, 382897, 382903, 382899, 383087, 383088, 383089, 382907, 382908.